Alert archive / Arkansas / Tornado Warnings in 2018
Tornado Warning 31, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Jul 20, 2018, 9:54 PM CDT for Arkansas County, Monroe County, Arkansas. It was in force for 36 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2018, 9:54 PM CDT (02:54 UTC)
- Expired
- Jul 20, 2018, 10:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Arkansas County, AR, Monroe County, AR
The radar
The Little Rock radar (KLZK), 112 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 9:57 PM CDT | TSTM WND DMG | 1 Nne Kittlers, AR | EM REPORTED NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN IN THE AREA. |
| Jul 20, 10:00 PM CDT | TSTM WND DMG | 1 W Lagrue, AR | CONSIDERABLE TREE AND POWER LINE DAMAGE OCCURRED NEAR THE INTERSECTION OF HIGHWAYS 33 AND 153 WEST OF CROCKETTS BLUFF. |
| Jul 20, 10:15 PM CDT | TSTM WND DMG | 3 Nnw Ethel, AR | EM REPORTED A TREE FELL ONTO A MOBILE HOME. NO INJURIES WERE REPORTED. |
| Jul 20, 10:25 PM CDT | TSTM WND DMG | Ethel, AR | NUMEROUS TREES AND POWER LINES WERE BLOWN DOWN ALONG HIGHWAY 17 NEAR ETHEL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 9:08 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.9 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3694 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 28.4
The text
As transmitted.
665
WFUS54 KLZK 210254
TORLZK
ARC001-095-210330-
/O.NEW.KLZK.TO.W.0031.180721T0254Z-180721T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
954 PM CDT FRI JUL 20 2018
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
South central Monroe County in eastern Arkansas...
Northeastern Arkansas County in southeastern Arkansas...
* Until 1030 PM CDT.
* At 953 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles northeast of Almyra, or 13 miles south of
Clarendon, moving south at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Almyra... St. Charles...
De Witt... Ethel...
Casscoe... Crocketts Bluff...
Lawrenceville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3419 9137 3454 9143 3458 9122 3429 9107
3427 9108 3426 9107 3425 9109
TIME...MOT...LOC 0253Z 344DEG 21KT 3449 9131
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
621 follow-up statement
478
WWUS54 KLZK 210310
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1010 PM CDT FRI JUL 20 2018
ARC001-095-210330-
/O.CON.KLZK.TO.W.0031.000000T0000Z-180721T0330Z/
Monroe AR-Arkansas AR-
1010 PM CDT FRI JUL 20 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR SOUTH
CENTRAL MONROE AND NORTHEASTERN ARKANSAS COUNTIES...
At 1010 PM CDT, a severe thunderstorm capable of producing a tornado
was located near De Witt, or 16 miles northwest of White River
National Wildlife Refuge, moving south at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
St. Charles... De Witt...
Ethel... Crocketts Bluff...
Lawrenceville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3419 9137 3446 9141 3452 9120 3429 9107
3427 9108 3426 9107 3425 9109
TIME...MOT...LOC 0310Z 342DEG 23KT 3437 9126
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
62What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Jul 20, 6:32 PM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 20, 6:32 PM CDT, 3 hours 22 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 632 PM CDT Fri Jul 20 2018 .DISCUSSION... Updated to include the 00Z aviation discussion below... && .AVIATION... Generally VFR conditions will be seen through this TAF period. Some SHRA/TSRA may be seen across the NRN terminals this evening...with VCTS mentioned. Potential for SHRA/TSRA will be less...but still possible. Some patchy fog may also be seen overnight. && .PREV DISCUSSION...(ISSUED 300 PM CDT Fri Jul 20 2018) SHORT TERM...Tonight Through Sunday At the surface, a frontal boundary remains stalled over far northern Arkansas and southern Missouri. Outflow boundaries remain over portions of the area from morning showers/storms. In the upper levels, a ridge 5960 meter ridge remains centered over the Panhandles region of Texas and Oklahoma. Over the next few days, the ridge will contract or move westward. This will allow the front to move down into Arkansas. Additional showers and thunderstorms will be possible this afternoon into the overnight hours along and ahead of the boundary. With the ridge contracting, and surface flow becoming more northerly, temperatures will be a little cooler. Heat index values will be a little more tolerable, with values at/above 105 mainly over the southwest half of the area. Issued a heat advisory for tomorrow for most areas south of the Arkansas River (excluding Little Rock). Any overnight storms should diminish in the morning hours as the front sinks into the state. LONG TERM...Sunday Night Through Friday The long term forecast will begin with an amplifying ridge of high pressure over the southwestern US amidst a deepening trough extending from the great lakes region into northern Florida. The overall flow will remain uninterrupted due to a blocking Bermuda High through Tuesday. At which point a cutoff low is expected to form, and begin retrograding towards Louisiana through mid to late week. This will change north/northwesterly flow into northeasterly flow aloft, and will switch northerly surface winds around to the south. This change in wind direction in the low levels will allow for moisture advection and increased rain chances, especially across southern and eastern portions of the state late next week. Meanwhile, the ridge of high pressure will move westward towards the desert southwest, which will allow several cold fronts associated with the unsettled weather pattern to move through mid to late week. Therefore, temperatures will be slightly cooler next week and near seasonal averages. FIRE WEATHER... No significant fire weather issues are expected in the next seven days. Minimum humidity will largely remain above 40 percent. Scattered showers and thunderstorms will be possible, mainly during the afternoons and evenings. && .LZK Watches/Warnings/Advisories... Heat Advisory until 9 PM CDT this evening FOR Baxter-Boone- Cleburne-Fulton-Independence-Izard-Marion-Newton-Searcy-Sharp- Stone-Van Buren. Excessive Heat Warning until 9 PM CDT this evening FOR Arkansas- Bradley-Calhoun-Clark-Cleveland-Conway-Dallas-Desha-Drew- Faulkner-Garland-Grant-Hot Spring-Jackson-Jefferson-Johnson- Lincoln-Logan-Lonoke-Monroe-Montgomery-Ouachita-Perry-Pike-Polk- Pope-Prairie-Pulaski-Saline-Scott-White-Woodruff-Yell. Heat Advisory from 1 PM to 7 PM CDT Saturday FOR Bradley-Calhoun- Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant-Hot Spring- Jefferson-Lincoln-Logan-Montgomery-Ouachita-Perry-Pike-Polk- Saline-Scott-Yell. && Aviation...62
Hazardous weather outlook, Jul 20, 6:37 PM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 637 PM CDT Fri Jul 20 2018 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 637 PM CDT Fri Jul 20 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Heat index values will remain high early this evening...with many areas seeing heat index values of 105 to just over 115. Expect heat index values to cool off later this evening. Some strong to severe thunderstorms will be possible this evening...with the best chances across the north and northeast sections of the area. Damaging winds and large hail will be the primary threats expected...with locally heavy rainfall also possible. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday The chance for thunderstorms will diminish over the weekend...with potential for some thunderstorms returning for Tuesday through Thursday of next week. Heat index values will remain a concern through much of the period as well. Most locations will see heat index values in the upper 90s to around 105 degrees. Some areas may see heat index values exceed 105 degrees during the afternoon and evening hours. .Spotter Information Statement... Spotter activation will not be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Jul 20, 8:02 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
802 PM CDT FRI JUL 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND DMG 2 SE TIMBER LAKE MANOR 36.27N 92.19W
07/19/2018 BAXTER AR CO-OP OBSERVER
SEVERAL LARGE TREE LIMBS WERE SNAPPED OFF. AN
UNANCHORED BOAT SUSTAINED SOME MINOR DAMAGE.
&&
EVENT NUMBER LZK1800207
44Special weather statement, Jul 20, 8:46 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Little Rock AR
846 PM CDT FRI JUL 20 2018
ARZ023-024-032-033-210230-
White AR-Van Buren AR-Faulkner AR-Cleburne AR-
846 PM CDT FRI JUL 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAN BUREN...
SOUTHWESTERN CLEBURNE...NORTHEASTERN FAULKNER AND SOUTHERN WHITE
COUNTIES UNTIL 930 PM CDT...
At 846 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gravel Hill to near Choctaw. Movement was east
at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Searcy... Heber Springs...
Clinton... Fairfield Bay...
Beebe... Kensett...
Greers Ferry... Quitman...
Higginson... Rose Bud...
Shirley... Mount Vernon...
Higden... Fairfield Bay Marina...
Crosby... Gravel Hill...
Fairbanks... Sugar Loaf Recreation Area...
McRae... Choctaw...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3505 9191 3544 9248 3546 9248 3546 9250
3561 9273 3571 9240 3512 9150
TIME...MOT...LOC 0146Z 290DEG 28KT 3525 9201 3555 9238
62Special weather statement, Jul 20, 8:59 PM CDT, 55 minutes before
Special Weather Statement National Weather Service Little Rock AR 859 PM CDT FRI JUL 20 2018 ARZ044>046-210230- Pulaski AR-Lonoke AR-Prairie AR- 859 PM CDT FRI JUL 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL PRAIRIE...CENTRAL LONOKE AND NORTHEASTERN PULASKI COUNTIES UNTIL 930 PM CDT... At 859 PM CDT, Doppler radar was tracking a strong thunderstorm over Parnell, or near Cabot, moving southeast at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Jacksonville... Cabot... Lonoke... Little Rock AFB... Ward... Carlisle... Austin in Lonoke County... Barrettsville... McCreanor... Old Austin... Parnell... Prairie Center... Sisemore... Sylvania... Furlow... Woodlawn... Fairview in Lonoke County... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3492 9213 3504 9205 3486 9165 3466 9176 TIME...MOT...LOC 0159Z 305DEG 24KT 3493 9205 62
Local storm report, Jul 20, 9:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
949 PM CDT FRI JUL 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 1 SE GIBSON 34.89N 92.22W
07/20/2018 E1.25 INCH PULASKI AR SOCIAL MEDIA
&&
EVENT NUMBER LZK1800208
44Local storm report, Jul 20, 9:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
951 PM CDT FRI JUL 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL JACKSONVILLE 34.87N 92.13W
07/20/2018 E1.00 INCH PULASKI AR SOCIAL MEDIA
&&
EVENT NUMBER LZK1800209
44The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:46 PM CDT | Special Weather Statement | LZK | Van Buren, White | 44 min |
| Jul 20, 8:53 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Lonoke, Monroe, Prairie, Woodruff | 52 min |
| Jul 20, 8:55 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 50 min |
| Jul 20, 8:59 PM CDT | Special Weather Statement | LZK | Lonoke | 31 min |
| Jul 20, 9:36 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 39 min |
| Jul 20, 9:37 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 53 min |
| Jul 20, 9:44 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Jefferson, Lonoke, Prairie, Pulaski | 46 min |
| Jul 20, 10:16 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 29 min |
| Jul 20, 10:19 PM CDT | Tornado Warning | LZK | Arkansas, Desha, Monroe | 26 min |
| Jul 20, 10:27 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski | 20 min |
| Jul 20, 10:43 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 32 min |
| Jul 20, 10:44 PM CDT | Special Weather Statement | LZK | Desha | 31 min |
| Jul 20, 11:07 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 23 min |
| Jul 20, 11:28 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Monroe | 47 min |
| Jul 21, 12:02 AM CDT | Special Weather Statement | LZK | Phillips | 43 min |
| Jul 21, 12:12 AM CDT | Special Weather Statement | LZK | Boone | 48 min |
| Jul 21, 12:19 AM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Newton, Searcy | 41 min |
| Jul 21, 12:27 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie | 48 min |
| Jul 21, 12:48 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Newton | 57 min |
| Jul 21, 12:53 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke | 37 min |
| Jul 21, 1:03 AM CDT | Severe Thunderstorm Warning | LZK | Marion, Newton, Pope, Searcy, Stone, Van Buren | 46 min |
| Jul 21, 1:09 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 36 min |
| Jul 21, 1:14 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy, Stone | 46 min |
| Jul 21, 1:22 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, White | 23 min |
| Jul 21, 1:29 AM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan | 34 min |
| Jul 21, 1:36 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Pope, Van Buren | 38 min |
| Jul 21, 1:38 AM CDT | Severe Thunderstorm Warning | LZK | Prairie, White, Woodruff | 37 min |
| Jul 21, 1:40 AM CDT | Special Weather Statement | LZK | Pope | 50 min |
| Jul 21, 1:51 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 24 min |
| Jul 21, 2:09 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 36 min |
| Jul 21, 2:13 AM CDT | Special Weather Statement | LZK | Faulkner, White | 62 min |
| Jul 21, 2:23 AM CDT | Special Weather Statement | LZK | Perry | 52 min |
| Jul 21, 2:48 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski, Saline | 57 min |
| Jul 21, 3:15 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 45 min |
| Jul 21, 3:18 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, Saline | 27 min |
| Jul 21, 3:34 AM CDT | Special Weather Statement | LZK | Johnson | 56 min |
| Jul 21, 3:39 AM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Lonoke, Pulaski, Saline | 51 min |
| Jul 21, 4:00 AM CDT | Special Weather Statement | LZK | Pope | 45 min |
| Jul 21, 4:20 AM CDT | Special Weather Statement | LZK | Desha, Drew, Lincoln | 55 min |
| Jul 21, 4:24 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Logan, Perry, Pope, Yell | 51 min |
| Jul 21, 4:53 AM CDT | Special Weather Statement | LZK | Faulkner, Lonoke, Pulaski | 52 min |
Nearby
Tornado Warnings in Arkansas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.